MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC TL 24CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC TL 24CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refs3124 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported insertion of shaldon femorally, puncture without any problem and advancement of the wire with control of the wire intranasally, dilatation without any problem, wire always freely movable during this time.Now an attempt to selding the catheter over the wire it was not possible, because the wire (part that was in the muscle) has massive bends.It also shows that the wire kinks at the slightest touch.Consequence: in a fully anticoagulated patient, 2nd puncture, same brand but new set - no problems.
 
Event or Problem Description
It was reported insertion of shaldon femorally, puncture without any problem and advancement of the wire with control of the wire intravasally, dilatation without any problem, wire always freely movable during this time.Now an attempt to selding the catheter over the wire it was not possible, because the wire (part that was in the muscle) has massive bends.It also shows that the wire kinks at the slightest touch.Consequence: in a fully anticoagulated patient, 2nd puncture, same brand but new set - no problems.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a bent guidewire is confirmed; however, the exact cause is unknown.One 0.035 in.¿j¿-tip guidewire in a plastic hoop, one 24 cm trialysis catheter, one 13 fr dualator dilator, and one 14 fr dualator dilator were returned for evaluation.An initial visual observation showed use residue on the returned guidewire.Multiple bends were observed in the returned guidewire with the most severe bends about 14 cm and 19 cm proximal to the distal tip.The core wire was found to be intact during tactile evaluation of the guidewire.A microscopic observation revealed two kinks and one gap in the coiled wire of the returned guidewire.While the exact cause of the damage observed in the returned guidewire is unknown, possible contributing factors include insertion of the guidewire or catheter against resistance, damage during insertion of manipulation of the guidewire, advancement/retraction of the guidewire at a sharp angle, and patient anatomy.

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC TL 24CM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12960877
Report Number3006260740-2021-05183
Device Sequence Number14804950
Product Code NIE
UDI-Device Identifier00801741041914
UDI-Public(01)00801741041914
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5608240
Device Lot NumberREFS3124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown